Blowup and specialization methods for the study of linear systems

Authors

  • Joaquim Roé Departament de Matemàtiques, Universitat Autònoma de Barcelona

Abstract

The computation of the dimension of linear systems of curves with imposed base multiple points on surfaces is a difficult problem, with open conjectures that are being approached only with partial success. Among others, blowup-based techniques and degenerations show some promise of leading to satisfactory answers. We present an overview of such blowup based techniques at an introductory level, with emphasis on clusters of infinitely near points and Ciliberto-Miranda's blowup and twist.

References

J. Alexander, A. Hirschowitz, An asymptotic vanishing theorem for generic unions of multiple points, Invent. Math. 140 (2000), 303–325.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Alexander, A. Hirschowitz, Un lemme d’Horace différentiel: application aux singularités hyperquartiques de P5, J. Algebraic Geom. 1 (1992), 411–426. [40℄ Joaquim Roé
##plugins.generic.googleScholarLinks.settings.viewInGS##

W.P. Barth, K. Hulek, C.A.M. Peters, A. Van de Ven, Compact complex surfaces, second ed., Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], 4, Springer-Verlag, Berlin, 2004.
##plugins.generic.googleScholarLinks.settings.viewInGS##

T. Bauer, S. Di Rocco, B. Harbourne, M. Kapustka, A. Knutsen, W. Syzdek, T. Szemberg, A primer on Seshadri constants, Interactions of classical and numerical algebraic geometry, 33–70, Contemp. Math., 496, Amer. Math. Soc., Providence, RI, 2009.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A. Beauville, Complex algebraic surfaces, London Mathematical Society Student Texts, 34, Cambridge University Press, Cambridge 1996.
##plugins.generic.googleScholarLinks.settings.viewInGS##

E. Casas-Alvero, Singularities of plane curves, London Mathematical Society Lecture Notes Series, 276, Cambridge University Press, Cambridge 2000.
##plugins.generic.googleScholarLinks.settings.viewInGS##

C. Ciliberto, R. Miranda, Degenerations of planar linear systems, J. Reine Angew. Math. 501 (1998), 191–220.
##plugins.generic.googleScholarLinks.settings.viewInGS##

C. Ciliberto, R. Miranda, Homogeneous interpolation on ten points, J. Algebraic Geom. 20 (2011), 685–726.
##plugins.generic.googleScholarLinks.settings.viewInGS##

C. Ciliberto, R. Miranda, Linear systems of plane curves with base points of equal multiplicity, Trans. Amer. Math. Soc. 352 (2000), 4037–4050.
##plugins.generic.googleScholarLinks.settings.viewInGS##

C. Ciliberto, R. Miranda, Matching conditions for degenerating plane curves and applications, Projective varieties with unexpected properties, 177–197, Walter de Gruyter GmbH & Co. KG, Berlin, 2005.
##plugins.generic.googleScholarLinks.settings.viewInGS##

C. Ciliberto, R. Miranda, The Segre and Harbourne-Hirschowitz conjectures, Applications of algebraic geometry to coding theory, physics and computation (Eilat, 2001), 37–51, NATO Sci. Ser. II Math. Phys. Chem., 36, Kluwer Acad. Publ., Dordrecht, 2001.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J.P. Demailly, Singular Hermitian metrics on positive line bundles, Complex algebraic varieties (Bayreuth, 1990), 87–104, Lecture Notes in Math., 1507, Springer, Berlin, 1992.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A. Douady, Le problème des modules pour les sous-espaces analytiques compacts d’un espace analytique donné, Ann. Inst. Fourier (Grenoble), 16 (1966), 1–95.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. Dumnicki, Cutting diagram method for systems of plane curves with base points, Ann. Polon. Math. 90 (2007), 131–143.
##plugins.generic.googleScholarLinks.settings.viewInGS##

F. Enriques, O. Chisini, Lezioni sulla teoria geometrica delle equazioni e delle funzioni algebriche., Collana di Matematica [Mathematics Collection], 5, Nicola Zanichelli Editore S.p.A., Bologna, 1985, Reprint of the 1915, 1918, 1924 and 1934 editions, in 2 volumes.
##plugins.generic.googleScholarLinks.settings.viewInGS##

L. Évain, Collisions de trois gros points sur une surface algébrique, Ph.D. thesis, Université de Nice, 1997.
##plugins.generic.googleScholarLinks.settings.viewInGS##

L. Évain, Computing limit linear series with infinitesimal methods, Ann. Inst. Fourier (Grenoble), 57 (2007), 1947–1974.
##plugins.generic.googleScholarLinks.settings.viewInGS##

W. Fulton, Algebraic curves, Reprint of 1969 original, Advanced Book Classics, Addison-Wesley Publishing Company, Advanced Book Program, Redwood City, CA, 1989. Blowup and spe ialization methods for the study of linear systems [41℄
##plugins.generic.googleScholarLinks.settings.viewInGS##

W. Fulton, Intersection theory, Second edition. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], 2, Springer-Verlag, Berlin, 1998.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A.V. Geramita, B. Harbourne, J. Migliore, Classifying Hilbert functions of fat point subschemes in P2, Collect. Math. 60 (2009), 159–192.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A. Gimigliano, On linear systems of plane curves, Ph.D. thesis, Queen’s University (Canda) 1987.
##plugins.generic.googleScholarLinks.settings.viewInGS##

B. Harbourne, Complete linear systems on rational surfaces, Trans. Amar. Math. Soc. 289 (1985), 213–226.
##plugins.generic.googleScholarLinks.settings.viewInGS##

B. Harbourne, The geometry of rational surfaces and the Hilbert functions of points in the plane, Can. Math. Soc. Conf. Proc. 6 (1986), 95–111.
##plugins.generic.googleScholarLinks.settings.viewInGS##

B. Harbourne, J. Roé, Discrete behavior of seshadri constants on surfaces, J. Pure Appl. Algebra, 212 (2008), 616–627.
##plugins.generic.googleScholarLinks.settings.viewInGS##

B. Harbourne, J. Roé, Linear systems with multiple base points in P2, Adv. Geom. 4 (2004), 41–59.
##plugins.generic.googleScholarLinks.settings.viewInGS##

R. Hartshorne, Algebraic geometry, Graduate Texts in Mathematics, 52, SpringerVerlag, New York-Heidelberg, 1977.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A. Hirschowitz, La méthode d’Horace pour l’interpolation a plusieurs variables, Manuscripta Math. 50 (1985), 337–388.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A. Hirschowitz, Une conjecture pour la cohomologie des diviseurs sur les surfaces rationelles génériques, J. Reine Angew. Math. 397 (1989), 208–213.
##plugins.generic.googleScholarLinks.settings.viewInGS##

S.L. Kleiman, Multiple-point formulas I. Iteration, Acta Math. 147 (1981), 13–49.
##plugins.generic.googleScholarLinks.settings.viewInGS##

S.L. Kleiman, Toward a numerical theory of ampleness, Ann. of Math. (2) 84 (1966), 293–344.
##plugins.generic.googleScholarLinks.settings.viewInGS##

R. Lazarsfeld, Positivity in algebraic geometry. I, Classical setting: line bundles and linear series. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], 48, SpringerVerlag, Berlin, 2004.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. Lejeune-Jalabert, B. Teissier, Normal cones and sheaves of relative jets, Compositio Math. 28 (1974), 305–331.
##plugins.generic.googleScholarLinks.settings.viewInGS##

D. McDuff, L. Polterovich, Symplectic packings and algebraic geometry, Invent. Math. 115 (1994), 405–434, with an appendix by Y. Karshon.
##plugins.generic.googleScholarLinks.settings.viewInGS##

F. Monserrat, Curves having one place at infinity and linear systems on rational surfaces, J. Pure Appl. Algebra, 211 (2007), 685–701.
##plugins.generic.googleScholarLinks.settings.viewInGS##

D. Mumford, Lectures on curves on an algebraic surface, Annals of Mathematics Studies, 59, Princeton University Press, Princeton, N.J., 1966.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. Nagata, On the fourteenth problem of Hilbert, Amer. J. Math. 81 (1959), 766– 772.
##plugins.generic.googleScholarLinks.settings.viewInGS##

N. Nitsure, Construction of Hilbert and Quot schemes, Fundamental algebraic geometry, Math. Surveys Monogr., 123, Amer. Math. Soc., Providence, RI, 2005, 105–137.
##plugins.generic.googleScholarLinks.settings.viewInGS##

K. Oguiso, Seshadri constants in a family of surfaces, Math. Ann. 323 (2002), 625–631. [42℄ Joaquim Roé
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Roé, A relation between one-point and multi-point Seshadri constants, J. Algebra, 274 (2004), 643–651.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Roé, Limit linear systems and applications, preprint (2006/2009), arXiv:math/0602213.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Roé, Maximal rank for planar singularities of multiplicity 2, J. Algebra, 302 (2006), 37–54.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Roé, On the conditions imposed by tacnodes and cusps, Trans. Amer. Math. Soc. 353 (2001), 4925–4948.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Roé, On the existence of plane curves with imposed multiple points, J. Pure Appl. Alg. 156 (2001), 115–126.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Roé, Varieties of clusters and Enriques diagrams, Math. Proc. Cambridge Philos. Soc. 137 (2004), 69–94.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Roé, J. Ross, An inequality between multipoint Seshadri constants, Geom. Dedicata, 140 (2009), 175–181.
##plugins.generic.googleScholarLinks.settings.viewInGS##

B. Segre, Alcune questioni su insiemi finiti di punti in geometria algebrica, Univ. e Politec. Torino Rend. Sem. Mat. 20 (1960/1961), 67–85.
##plugins.generic.googleScholarLinks.settings.viewInGS##

T. Szemberg, Global and local positivity of line bundles, Habilitation, Essen, 2001.
##plugins.generic.googleScholarLinks.settings.viewInGS##

R. J. Walker, Algebraic curves, Reprint of the 1950 edition. Springer-Verlag, New York-Heidelberg, 1978.
##plugins.generic.googleScholarLinks.settings.viewInGS##

O. Zariski, Algebraic surfaces, Second supplemented edition. With appendices by S. S. Abhyankar, J. Lipman, and D. Mumford. Ergebnisse der Mathematik und ihrer Grenzgebiete, 61. Springer-Verlag, New York-Heidelberg, 1971, Reprint 1995, Classics in Mathematics.
##plugins.generic.googleScholarLinks.settings.viewInGS##

O. Zariski, P. Samuel, Commutative algebra. Vol. II, Reprint of the 1960 edition. Graduate Texts in Mathematics, 29. Springer-Verlag, New York-Heidelberg, 1975.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Downloads

Published

2012-12-14

How to Cite

Roé, J. (2012). Blowup and specialization methods for the study of linear systems. Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica, 11, 5–42. Retrieved from https://studmath.uken.krakow.pl/article/view/13208

Issue

Section

Published